MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G09705
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2a- additional common names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b- additional product codes: gbo; lje.E3 - occupation: mrt (r)(cir) supervisor.E1 - phone number ext.: 4208.H3 - device evaluated by mfg? device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter material separated inside an unknown patient.The catheter was inserted during a nephrostomy procedure on (b)(6) 2025.The patient pulled the catheter out on (b)(6) 2025.It was noted on (b)(6) 2025 that a portion of the catheter material had remained inside the patient.It should be noted the customer stated, "it seems like it broke because the patient pulled it".The portion of the device was successfully removed, and the catheter was replaced.The new catheter was successfully placed "but with some difficulty as the tract was quite damaged and inflamed".No other adverse effects have been reported for the patient.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter material separated inside an unknown patient.The catheter was inserted during a nephrostomy procedure on (b)(6) 2025.The patient pulled the catheter out on (b)(6) 2025.It was noted on (b)(6) 2025 that a portion of the catheter material had remained inside the patient.It should be noted the customer stated, "it seems like it broke because the patient pulled it".The portion of the device was successfully removed, and the catheter was replaced.The new catheter was successfully placed "but with some difficulty as the tract was quite damaged and inflamed".No other adverse effects have been reported for the patient.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), quality control procedures, and specifications, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.One section of the ultrathane dawson-muller mac-locking loop multipurpose drainage catheter was returned in a used and damaged condition.This section of tubing had a length measurement of approximately 15 cm when measuring from the apex of the distal loop configuration.The area of separation was jagged, having a slight angle.The inner and outer diameters of the catheter were verified to be within specification.The remaining section of the catheter containing the mac-loc adaptor was not returned.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot confirmed there were no relevant recorded nonconformances.A database search revealed no other complaints from the complaint lot at the time of this investigation.Cook also reviewed product labeling.[ifu__multi2_rev1] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.The information provided upon review of the dmr, ifu, dhr, and device evaluation suggests that the device was manufactured to specification and that there are no nonconforming devices in-house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has determined that the primary cause is unintended user error.Considering the information provided, it is possible that the catheter experienced excessive force from the patient, resulting in shaft separation the appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22630490
Report Number1820334-2025-00900
Device Sequence Number13074273
Product Code FGE
UDI-Device Identifier00827002097056
UDI-Public(01)00827002097056(17)270807(10)16193514
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09705
Device Catalogue NumberULT8.5-38-25-P-5S-CLDM-HC
Device Lot Number16193514
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown